Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Had Bulimia nervosa. Did vitamins blood test. Can see the stomach pulse. Why?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
Hello, I have been bulimic before (for 2 years), I have stopped vomiting several months ago.
I concerned about my stomach movement, I can see my stomach pulse all the time
I can feel the pulse also I can feel the pulse in the outskirts of my body. I suffer some difficulty in erection, I can see my penis pulse when comes hard.
I am really worry about this.

I did a vitamins blood test for Vitamin E12 and Vitamin D and all are shown in low level. I am taking a doses of Vitmin E Complex twice a week and a 45.000 IU of Vitmin D once a week but still no improvement. I did telescope upper and lower for check up and all were ok
I did all the blood test for TSH, functions of the kidneys, liver functions, Ultra sound on heart and arteries, and alot of hormones test all are ok and in the range.

could you please help me how to stop the pulse in my stomach I want it to get back again, I am also worry about my erection because I went to physician and I did also a blood test for all hormones realted to erection and all are in the range, I did venous leak test and it shows no venous leak

Please tell me what is the proble, ?
Posted Mon, 9 Sep 2013 in Medicines and Side Effects
Answered by Dr. Basheer Ahamed 1 hour later
Brief Answer:
Pulse of the abdominal aorta.

Detailed Answer:

Welcome and thanks for the query.

There are two physiological events happening. One is pulsation of the abdominal aorta and bowel movements.

You may be preserving one or the both has increased pulse of the stomach.
This may be due to your lean built because of consistent vomiting.

All your lab tests, endoscopy and radiological test are normal except hypovitaminosis of vitamin E and D.

Pulsation of the penis during erection is normal. These are arterial pulsations due to the inflow of blood. This is the very reason for erection of the penis.

You may not worry due to this because both the pulsations are normal. Secondly you don't have any associated medical problem related to it.

There is no problem as such.

Hope the answer helps you.

Above answer was peer-reviewed by
Follow-up: Had Bulimia nervosa. Did vitamins blood test. Can see the stomach pulse. Why? 2 hours later
Dear Dr. Basheer Ahamed
Thank you for your quick response. I went to Cardiologist Physician and I did ultra sound to see all the valves and abdominal aorta and he said all are ok.

Here is my question: if this is happening due to bowel movements how I fix it ? is there any medication to make the bowel movements goes in normal way ?
Answered by Dr. Basheer Ahamed 1 hour later
Brief Answer:
Antimotility drugs may be tried.

Detailed Answer:

We do not fix something that is normal. Trying to fix normal body functions can cause imbalance which can create something abnormal. Without pain, loose stools and other associated complaints I am fairly confident pulsating bowel is not abnormal and you can just ignore that.

If this exaggerated peristalsis(Bowel movement) is concerning you, you can consult your physician who can write antispasmodic (antimotility drugs) like dicyclomine. This can reduce exaggerated bowel movements and relieve the distress.

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor